Skip to content


    Attention All WebMD Community Members:

    These message boards are closed to posting. Please head on over to our new WebMD Message Boards to check out and participate in the great conversations taking place:

    Your new WebMD Message Boards are now open!

    Making the move is as easy as 1-2-3.

    1.Head over to this page:

    2.Choose the tag from the drop-down menu that clicks most with you (and add it to any posts you create so others can easily find and sort through posts)

    3. Start posting

    Have questions? Email us anytime at

    Includes Expert Content
    New to using Prestiq for anxiety...
    LaurenD1981 posted:

    I just started experiencing anxiety attacks about 2 months ago. I started going to weekly therapy appointments which seems to help a little and I take 0.5mg of Ativan as needed. I just lately feel like I have the anxiety somewhat under control but know that I don't feel 100% back to my normal self. When my dr. prescribed me the Ativan, he also wanted me to start taking 50mg of Prestiq as he thought the combination of the two would help. I was afraid to take the Prestiq at first but as of yesterday I have given in. Last night after taking it I just felt jittery and this morning I still feel the same way, almost like it could possibly bring on an anxiety attack by taking it. I am wondering, is this normal and should I just take the Ativan still when I am feeling the anxiety until the Prestiq actually kicks in? Can I be experiencing side affects from only one dose of Prestiq? I am just scared and don't want to experience the same anxiety I did about 2 months ago because at that point I went from a person that had it all together to a person that had everything spiraling out of control. :O( I am in the process of trying to switch jobs as I feel my current job is too stressful but the anxiety is really hindering my ability to interview. I go in there and I feel fine but then my heart starts racing, I get really warm, my arms and legs get tingly and my first instinct is to get out of there as fast as possible. Can anyone give me some good advice?? I just want to get my old self back... :O(
    Patricia Farrell, PhD responded:
    Call your doc about this because you may be able to take the two together for "bridge therapy." The new med you're taking is an SNRI and can cause increased sx. of anxiety during the first week or two, to my understanding.
    LaurenD1981 replied to Patricia Farrell, PhD's response:
    Thank you very much, I will call my MD today.... Last night was my 3rd night taking it and today I feel really edgy and shaky....

    Featuring Experts

    Reid Wilson, PhD is an international expert in the treatment of anxiety disorders, with books translated into nine languages. He is author of Don...More

    Helpful Tips

    Useful tip
    If you Start to get anxious Blow your tumb it helps More
    Was this Helpful?
    1 of 3 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.